Alert archive / Arizona / Flash Flood Warnings in 1999
Flash Flood Warning 41, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 15, 1999, 12:25 AM MST for Mohave County, Arizona; San Bernardino County, California. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 15, 1999, 12:25 AM MST (07:25 UTC)
- Expired
- Jul 15, 1999, 2:15 AM MST
- In force
- 110 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Mohave County, AZ, San Bernardino County, CA
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 7.4 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 305 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 2371 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KVEF 150726 FFWLAS AZC015-CAC071-150915- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 1225 AM MST THU JUL 15 1999 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN MOHAVE COUNTY IN NORTHWEST ARIZONA THIS INCLUDES THE FOLLOWING LOCATIONS...CHLORIDE...GOLDEN VALLEY...KINGMAN...LAKE HAVASU CITY...TOPOCK...YUCCA EXTREME EAST CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA THIS INCLUDES THE FOLLOWING LOCATIONS... CHEMENUEVI INDIAN COMMUNITY...HAVASU LAKE * UNTIL 215 AM MST(215 AM PDT) * AT 1220 AM MST(1217 AM PDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE A SEVERE STORMS EXTENDING FROM WEST OF LAKE HAVASU CITY TO CHLORIDE. RADAR ESTIMATED UP TO 1.5 INCHES OF RAIN PER HOUR FROM THESE STORMS. THE LINE WAS MOVING SOUTHEAST AT 10 TO 15 MPH. A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR OCCURRING. IF YOU OBSERVE FLOODING...SEEK HIGHER GROUND IMMEDIATELY! MOST FLASH FLOOD DEATHS OCCUR AT NIGHT. BE ESPECIALLY CAUTIOUS AT NIGHT SINCE IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. USE CAUTION IN OR AROUND WASHES OR NORMALLY DRY STREAMS. & LAT...LON 3543 11448 3439 11476 3442 11434 3559 11380
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 9:55 PM MST, 2 hours 30 minutes earlier.
Area forecast discussion, Jul 14, 9:55 PM MST, 2 hours 30 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 955 PM PDT WED JUL 14 1999 SYNOPSIS...A DRIER WESTERLY FLOW ALOFT WILL CONTROL THE WEATHER THROUGH MOST OF THE NEXT TWO DAYS. HOWEVER...A DISTURBANCE OVER SOUTHERN NEVADA WILL MOVE SOUTHEAST OVERNIGHT SPREADING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS TO PORTIONS OF THE MOJAVE DESERT WEST OF THE COLORADO RIVER AFTER MIDNIGHT. THURSDAY AND FRIDAY WILL BE DRIER WITH ONLY ISOLATED THUNDERSTORMS ACROSS THE DESERT WITH A FEW MORE STORMS IN THE MOUNTAINS OF EXTREME SOUTHERN NEVADA AND ALL OF NORTHWEST ARIZONA. DISCUSSION...CURRENT FCST PACKAGE LOOK GREAT HAVING TSTM ACTIVITY OVER THE DSRT AND MTN AREAS OF XTRM SRN NV AND NW AZ THRU THE BETTER PART OF THE EVENING AND AFTER MIDNIGHT. OTRW...DRIER SWLY REGIME WILL START TO WORK ITS WAY REGION WITH TSTMS BECOMING MORE ISOLD IN NATURE. HAVE NOT HAD MUCH TIME TO SCRUTINIZE NEW MODEL DATA OR 00Z UPPER AIR CHARTS DUE TO INCLEMENT WX ACRS THE AREA. WL MAKE COSMETIC 1ST PD CHANGES TO FCST PACKAGE IN AN HOUR. CORDERO .LAS...NONE.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 11:53 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 52 min |
| Jul 15, 12:21 AM MST | Severe Thunderstorm Warning | VEF | Mohave | 84 min |
| Jul 14, 6:22 PM MST | Flash Flood Warning | VEF | Inyo | 58 min |
| Jul 14, 7:20 PM MST | Flash Flood Warning | VEF | Inyo | 60 min |
| Jul 14, 8:20 PM MST | Flash Flood Warning | VEF | Inyo | 115 min |
Nearby
Flash Flood Warnings in Arizona, 1999Flash Flood Warnings in California, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.